Zenodo
Erectile Dysfunction from Antihypertensives: Cilnidipine's Role in Adverse Effects
By Audifax Kpeno and Pratap Kumar Sahu.
Abstract
ABSTRACT This case report is about a personal experience of erectile dysfunction observed after the administration of a combination of antihypertensive medications, including telmisartan, cilnidipine, and chlorthalidone. There was a significant decrease in erectile function after starting the combination therapy. Symptoms resolved completely after discontinuation of cilnidipine, while continuing telmisartan and chlorthalidone, with no recurrence observed thereafter. Again, administration of telmisartan and chlorthalidone is not associated with erectile dysfunction. This case raises questions about the potential association between cilnidipine and erectile dysfunction, as existing literature lacks substantial evidence supporting such a correlation. A literature search yielded no reported cases of erectile dysfunction linked to cilnidipine, although some studies reported adverse effects associated with the drug. Additionally, there is an increased frequency of urination, potentially attributed to chlorthalidone, a thiazide diuretic. Despite limitations in the literature search, the case underscores the importance of considering individual patient experiences and vigilance in monitoring adverse effects and the need for ongoing research and pharmacovigilance in understanding the spectrum of adverse events associated with antihypertensive medications. Healthcare providers should remain cautious and attentive to patient-reported effects, even without extensive documentation, to ensure optimal patient care and treatment outcomes. Keywords: Chlorthalidone, Cilnidipine, Erectile dysfunction, Pharmacovigilance



